10 Ways to Manage Your Weight on Psych Meds

Awhile back, a Beyond Blue reader asked me to address the problem of weight gain and medication. “How do you deal with this yourself?” she asked me.

I’ll be perfectly honest. It’s a battle. As someone with a history of an eating disorder, I’ve had to work very hard on getting to place where I eat when I’m hungry. For that reason, I won’t go near drugs like Zyprexa, because the 20 pounds that I gained in one month made me feel ALMOST bad as my depression.

I totally understand that body image is important to your self-esteem. I wish I wasn’t so shallow, but look at the ads around us. What’s the message that they’re screaming?

Click here to read more…

 

Comment by Dennis R. Devid

I use 4 mg Risperdal daily. Because of the side-effects I gain weight. Now I exercise daily but it’s hard to lose weight.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: